Aripiprazole is not typically associated with causing psychosis, but it is used to treat certain mental health conditions, including schizophrenia and bipolar disorder, that can involve symptoms of psychosis.
In some cases, individuals with these conditions may experience a worsening of symptoms, including psychosis, when taking aripiprazole. This can occur if the medication is not effective in managing the underlying condition or if the dosage is not appropriate for the individual.
It is important to note that aripiprazole should only be taken under the guidance of a healthcare provider, and any concerning changes in symptoms or side effects should be reported to the healthcare provider immediately. If an individual experiences new or worsening symptoms of psychosis while taking aripiprazole, they should speak with their healthcare provider to determine the best course of action.
In rare cases, aripiprazole may also cause new-onset psychosis in individuals who do not have a history of the condition. This is more likely to occur at higher dosages or in individuals who are more susceptible to the effects of the medication. Healthcare providers should carefully monitor individuals who are taking aripiprazole for the development of any new or worsening symptoms, including psychosis.